Tennessee, 2015Damaging Wind in Tennessee, June 22, 2015
June 22, 2015 · NWS MRX · 1 event in 1 county or zone
A few storms developed in a weakly to moderately unstable air mass across the Southern Appalachians. The storms produced limited wind damage and some localized flooding in a couple spots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few storms developed in a weakly to moderately unstable air mass across the Southern Appalachians. The storms produced limited wind damage and some localized flooding in a couple spots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 1:31 PM EST, 4 minutes earlier.
Area forecast discussion, Jun 22, 1:31 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT MON JUN 22 2015
.AVIATION...
FOR THE 18Z TAFS...BIGGEST CONCERN WILL BE CHANCE FOR ISOLATED
THUNDERSTORMS IN THE AFTERNOON AT TRI...AND TO A LESSER EXTENT TYS.
CURRENTLY THINK DEVELOPMENT WILL MISS THE AIRPORTS, BUT WILL UPDATE
IF NECESSARY. ANOTHER ROUND OF FOG LOOKS LIKELY TONIGHT AT TRI DUE
TO INCREASED HUMIDITY. OTHERWISE VFR CONDITIONS EXPECTED.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
ABM
Hazardous weather outlook, Jun 22, 3:12 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 AM EDT MON JUN 22 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230815-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
412 AM EDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...WITH GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND LOCALLY
HEAVY RAINS UP TO 1 INCH PER HOUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
TEMPERATURES WILL SLOWLY CLIMB THROUGH THE BEGINNING OF THE WORK
WEEK...AND HEAT INDICES WILL BE AT OR NEAR THE TRIPLE DIGITS
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TG/JW
In the hours before
Local storm report, Jun 22, 11:48 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1248 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG COEBURN 36.95N 82.47W
06/21/2015 WISE VA 911 CALL CENTER
TREES AND POWER LINES DOWN.
0530 PM HAIL JASPER 36.77N 82.82W
06/21/2015 E0.50 INCH LEE VA TRAINED SPOTTER
0540 PM HAIL 4 WSW TAZEWELL 36.44N 83.64W
06/21/2015 E0.75 INCH CLAIBORNE TN BROADCAST MEDIA
0605 PM HAIL 3 W GATE CITY 36.64N 82.64W
06/21/2015 M1.00 INCH SCOTT VA TRAINED SPOTTER
0740 PM TSTM WND DMG MASCOT 36.07N 83.77W
06/21/2015 KNOX TN 911 CALL CENTER
TREES AND POWER LINES DOWN OVER NORTHERN PART OF COUNTY
0740 PM TSTM WND DMG PAULETTE 36.19N 83.89W
06/21/2015 UNION TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS UNION CO...ESPECIALLY AROUND
THE PAULETTE AREA
0842 PM TSTM WND DMG RUTLEDGE 36.27N 83.52W
06/21/2015 GRAINGER TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS GRAINGER COUNTY
&&Thunderstorm Wind, Claiborne
- When
- June 22, 1:35 PM EST
- Where
- Claiborne County, 0.55 mi E of Harrogate
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -83.640
A few trees and power lines were reported down in Harrogate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574015.